Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 117, NWS Eureka, CA

December 7, 2016

NWS Eureka, CA issued this small craft advisory at Dec 7, 2016, 2:52 AM PST. It took effect at Dec 7, 2016, 3:00 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2016, 2:52 AM PST (10:52 UTC)
In effect from
Dec 7, 2016, 3:00 PM PST
Expired
Dec 7, 2016, 6:00 PM PST
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

243 
WHUS76 KEKA 071052
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 AM PST WED DEC 7 2016

PZZ455-071900-
/O.UPG.KEKA.GL.A.0035.161207T2300Z-161208T1100Z/
/O.NEW.KEKA.SC.Y.0117.161207T2300Z-161208T0200Z/
/O.EXB.KEKA.GL.W.0063.161208T0200Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
252 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM PST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...GUST UP TO 40 KT TONIGHT. WINDS WILL EASE ON THU,

* WAVES...SHORT PERIOD S WAVES WILL BUILD TO 10 FT OR MORE LATE
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAYLIGHT HOURS ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-071900-
/O.EXT.KEKA.SC.Y.0116.000000T0000Z-161208T0400Z/
/O.EXT.KEKA.GL.W.0063.161208T0400Z-161208T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
252 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
THURSDAY...

* WINDS...GUSTS UP TO 45 KT LATE TONIGHT. WINDS WILL EASE UP
  THROUGH DAYLIGHT HOURS ON THU.

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 17 FT
  LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAYLIGHT HOURS ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-071900-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161207T2100Z/
/O.EXT.KEKA.GL.W.0063.161207T2100Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
252 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
PST THURSDAY...

* WINDS...S-SE WINDS GUSTING TO AROUND 45 KT THIS AFTERNOON
  THROUGH TONIGHT. WINDS WILL EASE UP ON THU.

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 15 FT
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAYLIGHT HOURS ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-071900-
/O.NEW.KEKA.SC.Y.0118.161208T0400Z-161209T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
252 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST
THURSDAY. 

* WINDS...S-SE WINDS AROUND 25 KT TONIGHT. BREEZY CONDITIONS WILL
  LIKELY CONTINUE THROUGH THE DAY ON THU AROUND PT ST GEORGE.

* WAVES/SEAS...SHORT PERIOD SW WAVES WILL BUILD TO 10 FT OR MORE
  LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAYLIGHT HOURS ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
423 
WHUS76 KEKA 071654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST WED DEC 7 2016

PZZ470-080100-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161208T0400Z/
/O.CON.KEKA.GL.W.0063.161208T0400Z-161208T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
854 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST THURSDAY...

* WINDS...GUSTS UP TO 45 KT LATE TONIGHT. WINDS WILL EASE UP 
  THROUGH DAYLIGHT HOURS ON THU. 

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 17 
  FT LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY 
  DIMINISH THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-080100-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161207T2100Z/
/O.CON.KEKA.GL.W.0063.161207T2100Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

* WINDS...S-SE WINDS GUSTING TO AROUND 45 KT THIS AFTERNOON 
  THROUGH TONIGHT. WINDS WILL EASE UP ON THU. 

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 15 
  FT TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH 
  THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-080100-
/O.CON.KEKA.SC.Y.0117.161207T2300Z-161208T0200Z/
/O.CON.KEKA.GL.W.0063.161208T0200Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
854 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY...

* WINDS...GUST UP TO 40 KT TONIGHT. WINDS WILL EASE ON THU...

* WAVES...SHORT PERIOD S WAVES WILL BUILD TO 10 FT OR MORE LATE 
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH 
  THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-080100-
/O.CON.KEKA.SC.Y.0118.161208T0400Z-161209T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
854 AM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST THURSDAY...

* WINDS...S-SE WINDS AROUND 25 KT TONIGHT. BREEZY CONDITIONS 
  WILL LIKELY CONTINUE THROUGH THE DAY ON THU AROUND PT ST 
  GEORGE. 

* WAVES/SEAS...SHORT PERIOD SW WAVES WILL BUILD TO 10 FT OR MORE 
  LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY 
  DIMINISH THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
453 
WHUS76 KEKA 072126
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
126 PM PST WED DEC 7 2016

PZZ475-080530-
/O.EXP.KEKA.SC.Y.0116.000000T0000Z-161207T2100Z/
/O.CON.KEKA.GL.W.0063.000000T0000Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
126 PM PST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...S-SE WINDS GUSTING TO AROUND 45 KT THIS AFTERNOON 
  THROUGH TONIGHT. WINDS WILL EASE UP ON THU. 

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 15 
  FT TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH 
  THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-080530-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161208T0400Z/
/O.CON.KEKA.GL.W.0063.161208T0400Z-161208T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
126 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST THURSDAY...

* WINDS...GUSTS UP TO 45 KT LATE TONIGHT. WINDS WILL EASE UP 
  THROUGH DAYLIGHT HOURS ON THU. 

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 17 
  FT LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY 
  DIMINISH THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-080530-
/O.CON.KEKA.SC.Y.0117.161207T2300Z-161208T0200Z/
/O.CON.KEKA.GL.W.0063.161208T0200Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
126 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST THURSDAY...

* WINDS...GUST UP TO 40 KT TONIGHT. WINDS WILL EASE ON THU...

* WAVES...SHORT PERIOD S WAVES WILL BUILD TO 10 FT OR MORE LATE 
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH 
  THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-080530-
/O.CON.KEKA.SC.Y.0118.161208T0400Z-161209T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
126 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST THURSDAY...

* WINDS...S-SE WINDS AROUND 25 KT TONIGHT. BREEZY CONDITIONS 
  WILL LIKELY CONTINUE THROUGH THE DAY ON THU AROUND PT ST 
  GEORGE. 

* WAVES/SEAS...SHORT PERIOD SW WAVES WILL BUILD TO 10 FT OR MORE 
  LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY 
  DIMINISH THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
804 
WHUS76 KEKA 072301
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST WED DEC 7 2016

PZZ470-080715-
/O.CON.KEKA.SC.Y.0116.000000T0000Z-161208T0400Z/
/O.EXT.KEKA.GL.W.0063.161208T0400Z-161209T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
301 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST
THURSDAY...

* WINDS...GUSTS UP TO 45 KT TONIGHT. WINDS WILL START TO EASE
  THURSDAY.

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 14 FT
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-080715-
/O.CON.KEKA.SC.Y.0117.000000T0000Z-161208T0200Z/
/O.CON.KEKA.GL.W.0063.161208T0200Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
301 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
THURSDAY...

* WINDS...GUST UP TO 40 KT TONIGHT. WINDS WILL EASE ON THU...

* WAVES...SHORT PERIOD S WAVES WILL BUILD TO 10 FT OR MORE LATE
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAY ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-080715-
/O.CON.KEKA.GL.W.0063.000000T0000Z-161208T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 PM PST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WINDS...S-SE WINDS GUSTING TO AROUND 45 KT THROUGH TONIGHT.
  WINDS WILL EASE UP ON THU.

* WAVES...SHORT PERIOD SOUTHERLY WAVES WILL BUILD TO AROUND 14 FT
  TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY DIMINISH
  THROUGH THE DAY ON THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-080715-
/O.CON.KEKA.SC.Y.0118.161208T0400Z-161209T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
301 PM PST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST THURSDAY...

* WINDS...S-SE WINDS AROUND 25 KT TONIGHT. BREEZY CONDITIONS 
  WILL LIKELY CONTINUE THROUGH THE DAY ON THU AROUND PT ST 
  GEORGE. 

* WAVES/SEAS...SHORT PERIOD SW WAVES WILL BUILD TO 10 FT OR MORE 
  LATE TONIGHT. STEEP AND HAZARDOUS WAVES WILL GRADUALLY 
  DIMINISH THROUGH THE DAYLIGHT HOURS ON THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:58 PM PST, 10 hours 54 minutes earlier.

Area forecast discussion, Dec 6, 3:58 PM PST, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 PM PST Tue Dec 6 2016

.SYNOPSIS...Another frosty night across NW California. Advisory
level snow expected over eastern Trinity county Wednesday
afternoon through Wednesday night. Wet pattern will continue
through early next week.

&&

.DISCUSSION...Precipitation developed late last night as an upper
level shortwave disturbance passed through the area from the
northwest. Most locations in Humboldt county saw around one quarter
of an inch, with higher amounts observed in Del Norte county. This
short wave disturbance also ushered in some cool air aloft into the
area. Up to 2 inches of snow were observed in locations above 2500
feet. Shower activity diminished during the day as the shortwave
pushed east of the area. This afternoon, we are left with low to mid
clouds streaming in from the north, giving us partly cloudy skies.
However, this dry break is not going to last long. We have the next
system right in our door step. High cirrus clouds are starting to
stream into the area from the west this afternoon.

Sky cover should be increasing overnight tonight. With cold air
aloft ahead of the next system, do expect the overnight temperatures
to drop into the low to mid 30s along the coast, and colder inland.
Thus, kept the frost advisory and freeze warning as is.

Precipitation will be spreading into the area tomorrow afternoon.
Snow level will be around 2000 feet for Trinity county when the
precipitation started tomorrow afternoon. Do expect precipitation to
start as snow. However, snow level is expected to rise to 5000 feet
by early Thursday morning. Do expect the snowfall amount to be
limited by the changeover to rain. Right now, thinking about 1 to 4
inches of snow for locations above 2000 feet and along Highways 299,
3, and 36. One of the limiting factor for snow will be the poor
sounding profile. BUFKIT sounding indicates that the atmosphere will
not have a saturated dendritic growth zone during the course of the
precipitation event. Also, there is presence of low level inversion
and dry air below the snow growth zone. This indicates that the snow
will not be the high-quality huge fluffy snow. It will more likely
to be needles or plates, which will not accumulate as quickly as
the fluffy big flakes.

After this snow event for higher elevations, rain will be the
primarily precipitation mode through early next week. The wet
pattern looks like will continue with no dry break in sight. /RCL

&&

.AVIATION...Showers will diminish this evening making for mostly VFR
conditions across Northwest California tonight as subtle ridging
moves overhead. Mostly clear skies may result in some radiational
cooling and ground fog however ceiling or visibility reductions
should be minimal overnight as conditions are looking dry. On
Wednesday, south wind will increase with the approach of a vigorous
frontal boundary with rain forecast to start impacting the coast
late in the afternoon. Conditions will deteriorate with the onset of
the rain Wednesday night. /KML

&&

.MARINE...Seas should should ease tonight as northwesterly waves
system diminish across the coastal waters. The small craft advisory
nearshore will expire this evening due to lower winds and seas,
however, the advisory offshore will remain in effect through
Wednesday. The out waters will also experience a window of lower
winds and seas tonight however winds will be gusting into the lower
20 kt range before ramping up with the approach of the next storm
system.

A vigorous frontal system will approach Northern California coastal
waters from the west on Wed. The GFS continues to be the fastest and
strongest with southeasterly winds ramping up to GALE around mid to
late Wed afternoon. The NAM and ARW were not too far behind and have
boundary layer winds approaching 45 kt near Cape Mendo in the late
afternoon. Confidence is high the outer waters will see GALE force
winds. A gale watch was issued for the southern inner waters
starting Wednesday night due to possible gusts to 40 kt near Cape
Mendocino and Point Arena. The northern inner waters looks more
marginal with gale force gusts possible near the Cape and Point
Saint George but decided to hold off for now. If this thought
remains on track, a small craft advisory will need to be issued for
increasing winds and steep seas Wednesday evening. Despite
decreasing winds, the sea state will remain elevated through the
second half of the week. DUG/KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 1 PM Wednesday to midnight PST
     Wednesday night for CAZ107-108.

     Frost Advisory from midnight tonight to 10 AM PST Wednesday for
     CAZ101-103-104.

     Freeze Warning from midnight tonight to 10 AM PST Wednesday for
     CAZ102-105-106.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 1 PM PST Wednesday for PZZ470-475.

     Gale Warning from 1 PM Wednesday to 10 AM PST Thursday for
     PZZ470-475.

     Gale Watch from Wednesday afternoon through late Wednesday night
     for PZZ455.

     Small Craft Advisory until 9 PM PST this evening for PZZ450-455.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 6, 9:34 PM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
934 PM PST TUE DEC 6 2016

CAZ102-105-106-080545-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
934 PM PST TUE DEC 6 2016

...FREEZE WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT FOR LOW TEMPERATURES IN
THE UPPER 20S TO LOW 30S OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 10 AM WEDNESDAY.

A BRIEF PERIOD OF WET SNOW WILL BE POSSIBLE WEDNESDAY EVENING AT
HIGH ELEVATIONS...BUT IS EXPECTED TO QUICKLY TRANSITION TO RAIN
BEFORE ACCUMULATING.

WARMER RAINFALL CAN BE EXPECTED LATE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ110>113-080545-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
934 PM PST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

WIDESPREAD FREEZING TEMPERATURES RANGING FROM THE UPPER 20S TO LOW
30S CAN BE EXPECTED OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FREEZING TEMPERATURES WILL LAST THROUGH MID MORNING WEDNESDAY.

AREAS OF NORTHERN MENDOCINO COUNTY MAY SEE LIGHT SNOW AND A
WINTRY MIX OF PRECIPITATION WEDNESDAY EVENING AND WEDNESDAY
NIGHT...PERHAPS AS LOW AS THE VALLEY FLOOR IN SOME PLACES. FROZEN
PRECIPITATION WILL TRANSITION TO RAIN THROUGH THE DAY THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ101-103-104-109-080545-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
934 PM PST TUE DEC 6 2016

...FROST ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LOW TEMPERATURES IN
THE LOW TO MID 30S OVERNIGHT TONIGHT. A FEW PROTECTED COASTAL
VALLEYS MAY SEE A LIGHT FREEZE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 10 AM WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ107-108-080545-
NORTHERN TRINITY-SOUTHERN TRINITY-
934 PM PST TUE DEC 6 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT
PST WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

WIDESPREAD FREEZING TEMPERATURES RANGING FROM THE UPPER 20S TO LOW
30S CAN BE EXPECTED OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT FOR WEDNESDAY
NIGHT.

LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED TO AS LOW AS 2000 FEET
THROUGHOUT TRINITY COUNTY WEDNESDAY EVENING THROUGH EARLY
THURSDAY...PARTICULARLY EASTERN TRINITY COUNTY. SNOW MAY TRANSITION
TO A LIGHT WINTRY MIX OVERNIGHT...INCLUDING A COMBINATION OF
SLEET AND FREEZING RAIN...BEFORE TRANSITIONING TO ALL RAIN DURING
THE DAY THURSDAY.

ADDITIONAL RAIN AND HIGH ELEVATION SNOW CAN BE EXPECTED LATE
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 4:32 PM PSTGale WatchEKA10 hr
Dec 7, 2:52 AM PSTSmall Craft AdvisoryEKA35 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.